MAUDE Adverse Event Report: DEPUY SPINE INC SI POLYAXL EXT TAB 7 X 40MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

DEPUY SPINE INC SI POLYAXL EXT TAB 7 X 40MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 179732740
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Pocket Erosion (2013)
Date of Event 01/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional device product codes: kwp;kwq;mnh;mni;osh complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from depuy synthes reports an event in (b)(6) as follows: it was reported on (b)(6) 2018 the patient underwent a primary procedure (l3-s) and 7.0mm (diameter) screws were applied.On an unknown date, it was found that the screw at l3 had been loose.The 2nd procedure (1st removal) was done on (b)(6) 2018 to remove the loose screw and deploy a replacing screw (10mm in diameter).Also, the fusion was extended up to l1.Screws (7 x 40mm) were applied to l1 and l2.Next, it was confirmed on an unknown date that the screws at l1 and l2 had gradually backed out, approximately a half the length of the screw at l1 had come off the lesion.The patient suffered from pressure ulcer due to this l1 backed-out screw.Furthermore, a test on the patient¿s infection measured crp15 and wbc24000.They had the patient take antibiotics and vancomycin for an upcoming removal procedure.The patient underwent another removal procedure on (b)(6) 2022.All the formerly implanted devices (12 screws, 2 rods, 12 setscrews and 2 cross-links) were removed.The l1 screw was sent for cultivation test on the patient¿s infection.The surgeon confirmed that the event had not been triggered by the implants.No further information is available.This report captures the second hardware removal procedure which was performed on (b)(6) 2022, while related complaint (b)(4) captures the first removal procedure which was performed (b)(6) 2018 due to loose screw.This report is for one (1) si polyaxl ext tab 7 x 40mm this is report 3 of 4 for complaint (b)(4).

Brand Name
SI POLYAXL EXT TAB 7 X 40MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
8472871282
MDR Report Key15204246
Report Number1526439-2022-01386
Device Sequence Number11279611
Product Code NKB
UDI-Device Identifier10705034074030
UDI-Public(01)10705034074030
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179732740
Device Catalogue Number179732740
Device Lot Number188581
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/15/2022
Initial Report FDA Received Date08/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SI POLYAXL EXT TAB 7 X 40MM; SI POLYAXL EXT TAB 7 X 40MM; SI POLYAXL EXT TAB 7 X 40MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexMale